We describe a patient presenting with acute hepatitis while receiving infliximab for ankylosing spondylitis. A slight increase in serum aminotransferases was first observed in this patient after 4 infusions of infliximab. The treatment was stopped after the 6th infusion when laboratory work-up revealed a 10-fold increase in serum levels of aminotransferases. A liver biopsy showed interportovenular bridging necrosis with macrophage accumulation consistent with the diagnosis of acute toxic hepatitis. After infliximab discontinuation, hepatic abnormalities resolved and the patient was treated with etanercept for more than 2 years without recurrence of hepatitis. This case underlines the lack of hepatic cross-toxicity between infliximab and etanercept making possible the continuation of anti-TNF-alpha therapy with etanercept in patients who have presented infliximab-related hepatic dysfunction.